Florida, 2007High Surf in Florida, November 1 to 2, 2007
November 1 to 2, 2007 · NWS JAX · 3 events in 3 counties and zones
A strong and persistent east to northeast low level flow between Tropical Storm Noel south of the area and high pressure to the north produced high surf along the northeast Florida coast Nov. 1st-2nd.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong and persistent east to northeast low level flow between Tropical Storm Noel south of the area and high pressure to the north produced high surf along the northeast Florida coast Nov. 1st-2nd.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Nov 1, 9:00 AM EST, 1 hour 57 minutes earlier.
Area forecast discussion, Nov 1, 9:00 AM EST, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1000 AM EDT THU NOV 1 2007
...COOLER AND DRIER CONDITIONS BY THE WEEKEND...
.PUBLIC UPDATE...SATELLITE IMAGERY INDICATES WIDESPREAD LOW CLOUDS
ACROSS NORTHEAST FLORIDA WHERE COOL AND MOIST CONDITIONS ARE
MAXIMIZED. CONVERGENCE OVER THE COASTAL WATERS CONTINUES TO PRODUCE
SCATTERED SHOWERS AND THESE SHOWERS ARE WORKING ONSHORE...THEN
QUICKLY WEAKENING. COASTAL CONVERGENCE WILL WEAKEN DURING THE COURSE
OF TODAY...ALTHOUGH BROAD CIRCULATION (INDIRECT IMPACTS) FROM NOEL
AND ACCOMPANYING LIFT WILL IMPACT PORTIONS OF NORTHEAST FLORIDA FOR
MUCH OF TODAY. WILL MAINTAIN NW-SE ORIENTATION OF POPS...RANGING
FROM 10 PERCENT OR LESS ACROSS INTERIOR SOUTHEAST GEORGIA AND THE
NORTHERN SUWANNEE VALLEY REGION OF NORTHEAST FLORIDA...INCREASING TO
40 PERCENT IN FLAGLER COUNTY.
.COASTAL HAZARDS...A COASTAL FLOOD WARNING CONTINUES FOR ST. JOHNS
AND FLAGLER COUNTIES...WITH A COASTAL FLOOD WATCH FROM DUVAL COUNTY
NORTH TO GLYNN COUNTY. A HIGH SURF ADVISORY CONTINUES FOR OUR
ENTIRE COASTLINE...BUT MAY NEED TO DROP HIGH SURF ADVISORY FOR THE
GEORGIA COASTLINE. WILL MAKE ANY REVISIONS WITH AFTERNOON PACKAGE.
&&
.AVIATION...CEILINGS BETWEEN 500 AND 1000 FT ARE CURRENTLY WIDESPREAD
ACROSS NORTHEAST FLORIDA...AND THIS IS DUE TO A MOIST ONSHORE
FLOW COUPLED WITH INTERMITTENT SPRINKLES/LIGHT SHOWERS. ALTHOUGH
CEILINGS ARE FORECAST TO GRADUALLY RISE DURING THE MORNING HOURS AS
WELL AS CEILING ERODING FROM THE WEST...OCCNL MFR CONDITIONS ARE
FORECAST FOR MOST COASTAL TAF SITES (I.E., KJAX...KCRG...KSSI) FROM
15Z-18Z. ADDITIONALLY...WINDS WILL AGAIN PICK UP DURING THE COURSE OF
THE DAY. SOME WEATHER FIELDS REMAIN MISSING FROM KSSI METARS...AND
WILL CONTINUE TO APPEND NIL AMD REMARK UNTIL THIS IS RESOLVED.
&&
.MARINE...BUOY OBS INDICATE NORTHEAST WINDS OF 20 TO 25 KNOTS...
STRONGEST OVER THE OFFSHORE LEGS. SEAS RANGED FROM 6 FT NEARSHORE
TO LIKELY 12 FEET WELL OFFSHORE. AS ALLUDED BY PREVIOUS SHIFT...NEXT
SURGE TO BEGIN LATE THIS AFTERNOON AND BECOME MAXIMIZED OVER THE
COASTAL WATERS DURING THE OVERNIGHT HOURS AND INTO FRIDAY MORNING AS
NOEL ADVANCES NORTHEAST OVER THE ATLANTIC WATERS. WILL MAINTAIN
OCCASIONAL GUSTS TO GALES FOR NOW...BUT CERTAINLY LOOKS AS THOUGH
GALE WARNINGS MAY BE REQUIRED WITH THE AFTERNOON PACKAGE.
&&
.FIRE WEATHER...(PER PREVIOUS SHIFT) MUCH DRIER AIR IN THE WAKE OF
FRONTAL BOUNDARY EXPECTED FOR THE WEEKEND. IN THE SHORT TERM...RH
VALUES OVER THE GA PORTION MAY DIP INTO THE MID 30S ON FRIDAY BUT NO
WATCHES OR WARNINGS ARE EXPECTED UNTIL THE WEEKEND WHEN FL WARNINGS
LOOK LIKELY AT THIS TIME.
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...HIGH SURF ADVISORY UNTIL 5 PM EDT FRIDAY FOR DUVAL-FLAGLER-
NASSAU-ST JOHNS.
LAKE WIND ADVISORY FROM 11 AM THIS MORNING TO 8 PM EDT THIS
EVENING FOR DUVAL-FLAGLER-NASSAU-ST JOHNS.
COASTAL FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR DUVAL-NASSAU.
COASTAL FLOOD WARNING UNTIL 5 PM EDT FRIDAY FOR FLAGLER-ST
JOHNS.
GA...HIGH SURF ADVISORY UNTIL 5 PM EDT FRIDAY FOR COASTAL CAMDEN-
COASTAL GLYNN.
AM...SMALL CRAFT ADVISORY UNTIL 7 PM EST SUNDAY FOR ALTAMAHA SOUND GA
TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-FERNANDINA
BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-ST
AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.
SMALL CRAFT ADVISORY UNTIL 4 AM EST SUNDAY FOR ALTAMAHA SOUND GA
TO FERNANDINA BEACH FL OUT 20 NM-FERNANDINA BEACH TO ST
AUGUSTINE FL OUT 20 NM-ST AUGUSTINE TO FLAGLER BEACH FL OUT
20 NM.
&&
.PREVIOUS PUBLIC...SHORTWAVE OVER THE AREA APPEARS TO BE A BIT
SHARPER THAN THE MODELS ARE DEPICTING. HOWEVER...ALL MODELS MAKE THIS
FEATURE MORE PRONOUNCED TODAY AS THEY SHIFT IT E. THIS SHOULD
ALLOW MID-LEVEL CLOUDINESS TO SHIFT AWAY FROM THE AREA AS WELL...
WITH MAINLY LOW CLOUDS AND SHOWERS CONTINUING TO ADVECT INLAND
FROM THE ATLC IN CONVERGENT LOW-LEVEL FLOW. FLOW WILL BECOME MORE
N AS NOEL LIFTS NE TONIGHT AND FRI...ALLOWING DRIER AIR TO FILTER
INTO THE AREA AND PUTTING AN END TO COASTER SHOWERS.
WILL CONTINUE THE LAKE WIND ADVISORY FOR THE NE FL COASTAL
COUNTIES TODAY. WINDS MAY ONCE AGAIN REACH CRITERIA ON FRI...THEN
GRADIENT WILL BEGIN TO RELAX ACROSS THE AREA. MOSTLY A TEMP FCST
AFTER THIS...WITH MODELS TRENDING LOWER WITH MIN TEMPS ON SAT
MORNING. HAVE GENERALLY USED A MODEL BLEND THRU THE SHORT
TERM...WHICH LOWERS FCST MIN TEMPS ON SAT ABOUT 2 DEGREES FROM
PREVIOUS FCST. THIS WILL BE DEPENDENT MAINLY ON WINDS DECOUPLING
OVER INLAND AREAS EARLY SAT MORNING.
LONG TERM...MOSTLY DRY FCST WITH MIN TEMPS STARTING OUT 5 OR MORE
DEGREES BELOW NORMAL SUN MORNING...RISING BACK TO NEAR NORMAL BY
THE MIDDLE OF NEXT WEEK. MAX TEMPS WILL AVERAGE NEAR TO SLIGHTLY
ABOVE NORMAL. A COLD FRONT IS PROGGED TO MOVE ACROSS THE AREA TUE
NIGHT...BRINGING ONLY SLIGHT CHANCES OF PRECIP. LATEST GFS MOS IS
SIGNIFICANTLY COOLER FOR WED AND THU...AND HAVE LEANED A BIT IN
THAT DIRECTION. WILL NEED TO WAIT FOR MORE MODEL CONTINUITY BEFORE
TOTALLY BITING ON THIS.
&&
ZAPPEHazardous weather outlook, Nov 1, 2:45 AM EST, 8 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
345 AM EDT THU NOV 1 2007
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-021000-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
345 AM EDT THU NOV 1 2007
THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.
.DAY ONE...TODAY AND TONIGHT...
...HIGH SURF ADVISORY FOR THE NORTHEAST FLORIDA AND SOUTHEAST
GEORGIA COASTLINE THROUGH FRIDAY AFTERNOON...
...COASTAL FLOOD WARNING FOR SAINT JOHNS AND FLAGLER COUNTIES
THROUGH FRIDAY AFTERNOON...
...COASTAL FLOOD WATCH FOR DUVAL AND NASSAU COUNTIES THROUGH FRIDAY
AFTERNOON...
...LAKE WIND ADVISORY FOR THE NORTHEAST FLORIDA COASTAL COUNTIES
FROM LATE MORNING THROUGH EARLY EVENING...
NORTHEAST FLOW WILL CONTINUE TO IMPACT THE AREA WITH STRONG WINDS
AND ROUGH SURF. A HIGH SURF ADVISORY IS IN EFFECT FOR THE NORTHEAST
FLORIDA AND SOUTHEAST GEORGIA COASTLINE THROUGH FRIDAY AFTERNOON. A
COASTAL FLOOD WARNING REMAINS IN EFFECT FOR FLAGLER AND SAINT JOHNS
COUNTIES THROUGH FRIDAY AFTERNOON. A COASTAL FLOOD WATCH REMAINS IN
EFFECT FOR THE REMAINDER OF THE NORTHEAST FLORIDA COASTLINE. AN
ELEVATED RISK OF RIP CURRENTS CAN BE EXPECTED THROUGH FRIDAY.
REFER TO THE COASTAL HAZARD MESSAGE...SURF ZONE FORECAST...NON
PRECIPITATION URGENT WEATHER MESSAGE AND PUBLIC AND MARINE FORECASTS
FOR MORE INFORMATION.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
...COASTAL IMPACTS WILL CONTINUE THROUGH FRIDAY...
NORTHEAST FLOW WILL CONTINUE TO AFFECT THE AREA THROUGH FRIDAY. HIGH
SURF WILL BRING AN ELEVATED RIP CURRENT RISK...AS WELL AS MINOR
BEACH EROSION AND COASTAL FLOODING. TIDES WILL CONTINUE TO RUN ONE
HALF FOOT TO ONE FOOT ABOVE NORMAL THROUGH FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. HOWEVER...SPOTTERS
ARE REQUESTED TO REPORT ANY COASTAL FLOODING.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
CARROLL
In the hours before
Local storm report, Nov 1, 9:47 AM EST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1047 AM EDT THU NOV 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 AM HIGH SURF JACKSONVILLE BEACH 30.28N 81.39W
11/01/2007 DUVAL FL PUBLIC
SURF HEIGHT OF 4 TO 7 FEET REPORTED AT JACKSONVILLE BEACH
PIER.
&&
ECZLocal storm report, Nov 1, 9:50 AM EST, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1050 AM EDT THU NOV 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 AM HIGH SURF ST. AUGUSTINE 29.89N 81.31W
11/01/2007 ST. JOHNS FL PUBLIC
SURF HEIGHT OF 4 TO 7 FEET REPORTED AT THE BEACHES.
&&
ECZLocal storm report, Nov 1, 10:00 AM EST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1100 AM EDT THU NOV 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1057 AM HIGH SURF JACKSONVILLE BEACH 30.28N 81.39W
11/01/2007 DUVAL FL FIRE DEPT/RESCUE
THE JACKSONVILLE BEACH LIFE GUARD STATION REPORTED
BREAKER HEIGHTS OF 5 TO 6 FEET WITH SOME OCCASIONAL 8 TO
10 FOOT BREAKERS.
&&
ECZHigh Surf, Duval
- When
- November 1, 10:57 AM EST to November 2, 11:53 AM EST
- Where
- Duval forecast zone
- Reported by
- Fire Department/Rescue
The Jacksonville Beach Life Guard Station reported breakers of 5 to 6 feet each morning with occasional breakers of 8 to 10 feet.
High Surf, Flagler
- When
- November 1, 1:45 PM EST to 2:00 PM EST
- Where
- Flagler forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 29.471, -81.293 (the zone’s center; the record gives no point)
Emergency Management reported surf at Flagler Beach of 4 to 5 feet with occasional 6 to 8 feet breakers. The winds were blowing from the east northeast around 30 mph.
High Surf, St. Johns
- When
- November 2, 8:00 AM EST to 9:00 AM EST
- Where
- St. Johns forecast zone
- Reported by
- Public
The public reported breaker heights of 4 to 6 feet at St. Augustine Beach with occasional 7 foot breakers.
- High Surf
- Large waves breaking on the shore that caused damage, erosion or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Storm Surge and Tropical Depression in Florida, November 1 to 4, 20075 injured · $4.0 million · 9 events
- Drought in Georgia, November 1 to 30, 200797 events
- Drought in Alabama, November 1 to 30, 200739 events
- Drought in North Carolina, November 1 to 30, 200734 events
- Drought in Tennessee, November 1 to 30, 200725 events
- Drought in South Carolina, November 1 to 30, 200715 events
- Drought in West Virginia, November 1 to 30, 200712 events
- Drought in Alabama, November 1 to 30, 200711 events
- Drought in California, November 1 to 30, 200711 events
- Drought in Pennsylvania, November 1 to 30, 200710 events
- Drought in South Carolina, November 1 to 30, 20078 events
- Drought in Utah, November 1 to 30, 20077 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 64589, 64590, 64591.